olanzapine (zxprexa), anyone?

Discussion in 'Therapy and Medication' started by dazzle11215, May 17, 2008.

  1. dazzle11215

    dazzle11215 Staff Alumni

    advice? just started this - zyprexa - and am very mindful of the weight gain issue (70% of people gain 20% of their body weight).... any tips? i've noticed i have serious munchies. trying to eat fruit and drink loads of water. do ppl gain because they are eating more, or because the drug changes your metabolism in some way,

  2. Ruby

    Ruby Well-Known Member

    Personally I think it's a combination of both.

    I'd give it a try and it you notice yourself gaining a lot of weight then consult your doctor.

    I found it to be a good drug, but I noticed that I gained weight despite eating healthily and exercising. To be honest, I probably wouldn't go on it again because of the weight gain associated with it.
  3. liveinhope

    liveinhope Well-Known Member

    I took it for a while and sadlygained weight but it is also used for people with eating disorders, it does make you feel hungry
    At least you are aware though and may be able to stick to your normal diet.
    good luck with it hun hope it helps
  4. dazzle11215

    dazzle11215 Staff Alumni

    thanks guys. i've decided i'll try it for three months and see where i am at the end of the summer. i'm gonna start bicycling to and from work so hopefully that will give my metabolism a boost...